Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at May 10, 2021, 8:13 PM CDT for Grant Parish, Natchitoches Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2021, 8:13 PM CDT (01:13 UTC)
- Expired
- May 10, 2021, 9:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
Counties Grant Parish, LA, Natchitoches Parish, LA
The radar
The Ft Polk radar (KPOE), 57 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 1.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 474 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
643
WWUS84 KSHV 110113
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
813 PM CDT Mon May 10 2021
LAZ018>020-022-110200-
Winn LA-La Salle LA-Natchitoches LA-Grant LA-
813 PM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR GRANT...EAST CENTRAL
NATCHITOCHES...CENTRAL LA SALLE AND SOUTHERN WINN PARISHES UNTIL 900
PM CDT...
At 813 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles southeast of Winnfield to near
Natchitoches. Movement was southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Natchitoches, Ball, Colfax, Montgomery, Midway, Natchez, Pollock, Dry
Prong, Georgetown, Atlanta, Nebo, Rogers, Catahoula Lake, St.
Maurice, Bentley, Rochelle, Zenoria, Lake Iatt, Bermuda and Aloha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3138 9212 3142 9216 3147 9216 3148 9218
3139 9263 3139 9266 3141 9267 3140 9269
3141 9270 3142 9268 3143 9269 3145 9268
3145 9271 3147 9269 3152 9272 3146 9279
3179 9319 3184 9244 3158 9201 3138 9201
TIME...MOT...LOC 0113Z 308DEG 31KT 3177 9247 3172 9306
$$
12What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at May 10, 7:06 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 10, 7:06 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 706 PM CDT Mon May 10 2021 .AVIATION... There is much uncertainty with regard to convective coverage/location this TAF pd. Have tailored TAFs to reflect ongoing radar trends, but the picture becomes less clear for the overnight through Tuesday. Safe to say that we will see multiple rounds of tstms through the pd, which could impact any site in the area. Otherwise, expect mostly IFR conditions to persist through the pd. /12/ && .PREV DISCUSSION... /issued 526 PM CDT Mon May 10 2021/ UPDATE.../This Evening/ Made some quick updates to PoPs for this evening to align them more with current radar trends. Hi-res CAMs as well as traditional deterministic model output continue to struggle to get a handle on the ongoing convection. As such, it's tough to say exactly how it will evolve this evening, but we will continue to monitor for further updates as needed. /12/ PREV DISCUSSION... /issued 331 PM CDT Mon May 10 2021/ SHORT TERM.../Tonight through Tuesday Night/ Sct svr elevated convection continues to build SE into extreme NW LA attm, riding along an area of higher MUCapes of 1000-2000 J/Kg coinciding with the lingering H850 trough over the Red River Valley of Srn OK/N TX into the Nrn sections of SW AR, where steep lapse rates persist ahead of weak perturbations in the nearly zonal flow. The 12Z CAMs, which somewhat initialized on this convection this AM, suggest that it will weaken late this afternoon/early evening, although additional convection redevelopment is expected later this evening and overnight across NE TX/SE OK/SW AR/possibly extreme Nrn LA, with the approach of another perturbation in the flow that will interact with increasing convergence along the H925 trough as it begins to lift back N across E TX/NW LA into SW AR. Thus, have stair-stepped pops back from chance to likely across E TX/SW AR by late evening, before likely expanding pops farther E across the remainder of SW AR overnight. Fortunately, these areas will be able to take the rain tonight, with the weak cold front now over the Srn sections of NCntrl LA into Deep E TX now expected to be much of a player tonight as it should seep just S of the area this evening. While there may be a brief lull in the extent of convection Tuesday morning, weak sfc low development along the lingering sfc frontal bndry just to our S may result in the bndry nudging back N a tad into Deep E TX and Cntrl LA from the late morning and a portion of the afternoon. This will occur as the upper trough now swinging through the Great Basin into the Rockies ejects into the Plains and dampens Tuesday, although this trough will advect Pacific moisture NE ahead of the Baja upper trough and become absorbed into the Nrn stream trough into the Srn Plains/Lower MS Valley Tuesday. This will set the stage for convection becoming more numerous by late morning and especially for the afternoon areawide. While the setup is not typical for the transitional heavy rainfall events, am concerned though of the proximity of the sfc bndry to our S over areas that remain saturated in wake of widespread heavy rainfall (3-7+ inches) and flooding that occurred Sunday afternoon/evening over Deep E TX/WCntrl LA. Have deferred a Flash Flood Watch for this area for the graveyard shift later tonight, with the greatest threat for moderate to potentially heavy rainfall over this area likely being late Tuesday morning through Wednesday afternoon. Confidence is high though such that pops have been increased to high end categorical areawide Tuesday afternoon, before mid and upper level drier air begins to entrain SE into NE TX/SE OK/SW AR Tuesday night. Thus, rain rates will begin to taper off from NW to SE Tuesday night as the aforementioned trough axis moves through the Srn Plains into the Lower MS Valley. Did continue to undercut the NBM max temps over much of the area Tuesday, as little warming will occur over the cool sector with the increasing convection. 15 LONG TERM.../Wednesday through Monday Night/ By Wednesday, showers and thunderstorms will be ongoing along a stalled 850mb front. With moderate to heavy rainfall expected previous to this, some flooding issues could remain during this time. However, by Wednesday afternoon, another trough will move through the midwest. This will push the 850mb front through the region, and rain chances will diminish from north to south. Northwest flow will bring in drier weather for Thursday along with slightly below normal temps. Look for this dry weather to continue on Friday and Saturday as upper ridging builds into the region, but a slight warm-up in temperatures will start during this period and continue through early next week. The ridge starts to break down late into the weekend and the flow will become more zonal. Rain chances will return for Sunday and the first part of next week as disturbances move across the region along the flow. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 59 65 57 67 / 70 90 90 50 MLU 59 67 59 68 / 50 90 90 60 DEQ 54 59 52 67 / 60 90 60 20 TXK 56 59 53 67 / 70 90 80 30 ELD 54 62 53 68 / 70 90 80 40 TYR 59 64 56 68 / 70 90 80 40 GGG 58 64 56 66 / 70 90 90 40 LFK 67 78 62 68 / 50 90 90 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12/15/20
Hazardous weather outlook, May 10, 1:55 PM CDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 155 PM CDT Mon May 10 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111900- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 155 PM CDT Mon May 10 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... There is a risk for isolated storms today across portions of the region today. While widespread severe weather is not expected at this time, some of the stronger storms may produce large hail, especially north of the Interstate 20 corridor. Brief heavy rain may also result in minor flooding in areas that received heavy rainfall on yesterday. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Periods of moderate to heavy rainfall will be possible, especially Tuesday and Tuesday night, which may lead to localized flooding. Isolated strong storms also can not be ruled out, with hail and locally gusty winds possible. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed this afternoon and evening. 20
In the hours before
Special weather statement, May 10, 6:29 PM CDT, 1 hour 44 minutes before
Special Weather Statement National Weather Service Shreveport LA 629 PM CDT Mon May 10 2021 TXZ096-097-109-111-112-110015- Cass TX-Bowie TX-Red River TX-Morris TX-Titus TX- 629 PM CDT Mon May 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS...SOUTHWESTERN BOWIE...MORRIS...NORTHERN TITUS AND SOUTHEASTERN RED RIVER COUNTIES UNTIL 715 PM CDT... At 629 PM CDT, Doppler radar was tracking a strong thunderstorm near Wilkerson, or 9 miles north of Mount Pleasant, moving east at 35 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Daingerfield, Hughes Springs, Naples, Omaha, Rocky Branch, Dalby Springs, Us 259 And I 30 Intersection, Wilkerson, Cookville, Marietta, Spring Hill and Harts Bluff. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3327 9508 3342 9502 3337 9440 3294 9460 TIME...MOT...LOC 2329Z 287DEG 32KT 3330 9496 33
Special weather statement, May 10, 6:36 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Shreveport LA
636 PM CDT Mon May 10 2021
LAZ001-002-010>012-018-110015-
De Soto LA-Bossier LA-Bienville LA-Natchitoches LA-Red River LA-
Caddo LA-
636 PM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DE SOTO...RED RIVER...
NORTHWESTERN NATCHITOCHES...SOUTHEASTERN CADDO...SOUTHWESTERN
BIENVILLE AND SOUTHERN BOSSIER PARISHES UNTIL 715 PM CDT...
At 636 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Mansfield, moving southeast at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mansfield, Coushatta, Martin, South Mansfield, Hall Summit, Ashland,
Castor, Grand Cane, Edgefield, Carmel, Lake End, Grand Bayou,
Kingston, Hanna, Loggy Bayou, Ninock, Crichton, Reeds Store,
Armistead and Ajax.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3181 9344 3184 9344 3185 9350 3211 9386
3232 9370 3227 9306 3176 9338
TIME...MOT...LOC 2336Z 292DEG 32KT 3217 9366
33Local storm report, May 10, 6:57 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL 13 WNW HALL SUMMIT 32.25N 93.50W
05/10/2021 U1.25 INCH CADDO LA BROADCAST MEDIA
VEHICLES WINDOWS AND WINDSHIELDS DAMAGED AT
THE LOCK AND DAM #5 SITE SOUTH OF CASPIANA.
HAIL ESTIMATED TO BE HALF DOLLAR SIZE OR
LARGER UNTIL VERIFIED.
&&
25Local storm report, May 10, 7:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
751 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG RINGGOLD 32.33N 93.28W
05/10/2021 BIENVILLE LA LAW ENFORCEMENT
TREE DOWN RINGGOLD.
&&
25Local storm report, May 10, 7:53 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
753 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 2 E GOLDONNA 32.02N 92.87W
05/10/2021 WINN LA LAW ENFORCEMENT
TREE DOWN ON HWY 1233 BRINGING DOWN POWER
LINES NEAR GOLDONNA.
&&
25Special weather statement, May 10, 8:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
813 PM CDT Mon May 10 2021
LAZ018>020-022-110200-
Winn LA-La Salle LA-Natchitoches LA-Grant LA-
813 PM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR GRANT...EAST CENTRAL
NATCHITOCHES...CENTRAL LA SALLE AND SOUTHERN WINN PARISHES UNTIL 900
PM CDT...
At 813 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles southeast of Winnfield to near
Natchitoches. Movement was southeast at 35 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Natchitoches, Ball, Colfax, Montgomery, Midway, Natchez, Pollock, Dry
Prong, Georgetown, Atlanta, Nebo, Rogers, Catahoula Lake, St.
Maurice, Bentley, Rochelle, Zenoria, Lake Iatt, Bermuda and Aloha.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3138 9212 3142 9216 3147 9216 3148 9218
3139 9263 3139 9266 3141 9267 3140 9269
3141 9270 3142 9268 3143 9269 3145 9268
3145 9271 3147 9269 3152 9272 3146 9279
3179 9319 3184 9244 3158 9201 3138 9201
TIME...MOT...LOC 0113Z 308DEG 31KT 3177 9247 3172 9306
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:47 PM CDT | River Flood Warning | SHV | Gregg | 64 hr |
| May 10, 8:41 PM CDT | Special Weather Statement | SHV | Camp, Morris, Upshur, Wood | 64 min |
| May 10, 9:27 PM CDT | Special Weather Statement | SHV | Harrison, Marion | 48 min |
| May 10, 9:29 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 46 min |
| May 11, 12:57 AM CDT | Special Weather Statement | SHV | Smith | 48 min |
| May 11, 1:12 AM CDT | Special Weather Statement | SHV | Wood | 48 min |
| May 11, 2:04 AM CDT | Flash Flood Watch | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 24 hr |
| May 11, 2:38 AM CDT | Special Weather Statement | SHV | Gregg | 52 min |
| May 11, 3:20 AM CDT | Special Weather Statement | SHV | Harrison | 40 min |
| May 11, 3:28 AM CDT | Areal Flood Advisory | SHV | Harrison | 4 hr |
| May 11, 8:04 AM CDT | River Flood Warning | SHV | Anderson, Cherokee, Houston | 36 days |
| May 11, 9:22 AM CDT | River Flood Warning | SHV | Gregg, Smith, Upshur, Wood | 39 days |
| May 11, 9:25 AM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 3 days |
| May 11, 9:25 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 5 days |
| May 11, 11:15 AM CDT | Special Weather Statement | SHV | Cherokee | 45 min |
| May 11, 11:59 AM CDT | Special Weather Statement | SHV | Cherokee | 31 min |
| May 11, 12:31 PM CDT | Special Weather Statement | SHV | Cherokee | 44 min |
| May 11, 1:32 PM CDT | Special Weather Statement | SHV | Smith | 43 min |
| May 11, 1:34 PM CDT | Special Weather Statement | SHV | Gregg | 41 min |
| May 11, 2:12 PM CDT | Special Weather Statement | SHV | Cass, Marion | 48 min |
| May 11, 2:15 PM CDT | Special Weather Statement | SHV | Harrison | 45 min |
| May 11, 2:21 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Rusk, Smith, Upshur | 37 min |
| May 11, 2:50 PM CDT | Special Weather Statement | SHV | Cherokee, Smith | 40 min |
| May 11, 2:56 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 17 min |
| May 11, 3:01 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Rusk, Smith | 48 min |
| May 11, 3:59 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Harrison, Nacogdoches, Panola, Rusk and 1 more | 61 min |
| May 11, 4:18 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee | 42 min |
| May 11, 5:01 PM CDT | Special Weather Statement | SHV | Angelina | 59 min |
| May 11, 6:00 PM CDT | Special Weather Statement | SHV | Angelina | 45 min |
| May 11, 6:14 PM CDT | Severe Thunderstorm Warning | SHV | Angelina | 28 min |
| May 10, 11:24 PM CDT | Areal Flood Advisory | SHV | Bossier, Caddo | 3 hr |
| May 11, 1:55 AM CDT | Special Weather Statement | SHV | LaSalle | 50 min |
| May 11, 4:38 AM CDT | Special Weather Statement | SHV | LaSalle | 37 min |
| May 11, 7:29 AM CDT | Special Weather Statement | SHV | LaSalle | 46 min |
| May 11, 7:39 AM CDT | Special Weather Statement | SHV | De Soto, Sabine | 51 min |
| May 11, 9:25 AM CDT | Special Weather Statement | SHV | Claiborne | 35 min |
| May 11, 3:26 PM CDT | Special Weather Statement | SHV | Caddo | 64 min |
| May 10, 9:56 PM CDT | Severe Thunderstorm Warning | SHV | Sevier | 49 min |
| May 10, 10:11 PM CDT | Special Weather Statement | SHV | Howard | 34 min |
| May 11, 3:37 AM CDT | Special Weather Statement | SHV | Little River | 53 min |
| May 11, 12:04 PM CDT | Special Weather Statement | SHV | Howard | 26 min |
| May 10, 8:59 PM CDT | Special Weather Statement | SHV | McCurtain | 46 min |
| May 10, 9:12 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 38 min |
| May 11, 1:28 PM CDT | Special Weather Statement | SHV | McCurtain | 47 min |
Nearby
Special Weather Statements in Louisiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.